Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 12, NWS Milwaukee, WI

April 9, 2013

NWS Milwaukee, WI issued this gale warning at Apr 9, 2013, 8:38 PM CDT. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2013, 8:38 PM CDT (01:38 UTC)
Expired
Apr 11, 2013, 4:01 PM CDT
In force
43 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WHUS73 KMKX 100138
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
838 PM CDT TUE APR 9 2013

...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES...

.A TIGHTENING PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES IN
RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS WILL RESULT IN
AN EXTENDED PERIOD OF BLUSTERY NORTHEAST WINDS OVER THE NEARSHORE
WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO REACH 30 TO 35
KNOTS AT TIMES...WITH THE HIGHEST GUSTS NORTH OF PORT WASHINGTON.

THESE GUSTY WINDS WILL BUILD HIGH WAVES ACROSS THE NEARSHORE
WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL EVENTUALLY
EASE LATE FRIDAY. 

LMZ643-100945-
/O.UPG.KMKX.SC.Y.0042.000000T0000Z-130413T0000Z/
/O.NEW.KMKX.GL.W.0012.130410T0138Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
838 PM CDT TUE APR 9 2013

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THURSDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH
  THURSDAY. 

* WAVES: BUILDING TO 6 TO 10 FEET TONIGHT...8 TO 12 FEET ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-100945-
/O.CON.KMKX.SC.Y.0042.000000T0000Z-130413T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
838 PM CDT TUE APR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 33 KNOTS AT TIMES.
 
* WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...AND THEN 6 TO 12 FEET
  ON WEDNESDAY AND WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
7 follow-up statements
346 
WHUS73 KMKX 100816
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 AM CDT WED APR 10 2013

...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES...

.A TIGHTENING PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES IN
RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS WILL RESULT IN
AN EXTENDED PERIOD OF BLUSTERY NORTHEAST WINDS OVER THE NEARSHORE
WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO REACH 30 TO
35 KNOTS AT TIMES.

THESE GUSTY WINDS WILL BUILD HIGH WAVES ACROSS THE NEARSHORE
WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL
EVENTUALLY EASE LATE FRIDAY.

LMZ644>646-101630-
/O.UPG.KMKX.SC.Y.0042.000000T0000Z-130413T0000Z/
/O.EXA.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
316 AM CDT WED APR 10 2013

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THURSDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHEAST 15 TO 30 KNOTS...INCREASING TO GALES TO 35
  KNOTS THIS AFTERNOON. 

* WAVES: BUILDING TO 7 TO 10 FEET TODAY...AND THEN 10 TO 14 FEET
  TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643-101630-
/O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
316 AM CDT WED APR 10 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. 

* WINDS: NORTHEAST GALES TO 35 KNOTS.

* WAVES: BUILDING TO 7 TO 10 FEET TODAY...AND THEN 9 TO 13 FEET
  TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
453 
WHUS73 KMKX 101452
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 AM CDT WED APR 10 2013

...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES...

.A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN
RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS...WILL RESULT
IN AN EXTENDED PERIOD OF STRONG NORTHEAST WINDS OVER THE
NEARSHORE WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO
REACH UP TO 35 KNOTS AT TIMES.

THESE GUSTY WINDS WILL BUILD HIGH WAVES ACROSS THE NEARSHORE
WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL
EVENTUALLY EASE LATE ON FRIDAY.

LMZ643>646-102300-
/O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
952 AM CDT WED APR 10 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. 

* WINDS: EAST TO NORTHEAST 15 TO 30 KNOTS THROUGH THURSDAY
  AFTERNOON. FREQUENT GALES TO 35 KNOTS. WINDS SLOWLY DIMINISHING
  THURSDAY NIGHT AND FRIDAY.

* WAVES: BUILDING TO 6 TO 10 FEET TODAY...AND THEN UP TO 10 TO 14
  FEET TONIGHT AND THURSDAY. WAVES SLOWLY SUBSIDING THROUGH
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
935 
WHUS73 KMKX 102129
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
429 PM CDT WED APR 10 2013

...EXTENDED PERIOD OF BLUSTERY WINDS AND HIGH WAVES...

.A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN
RESPONSE TO DEVELOPING LOW PRESSURE IN THE PLAINS...WILL RESULT
IN AN EXTENDED PERIOD OF STRONG NORTHEAST TO EAST WINDS OVER THE
NEARSHORE WATERS OF LAKE MICHIGAN. WIND GUSTS ARE EXPECTED TO
REACH UP TO 35 KNOTS AT TIMES.

THESE GUSTY WINDS WILL BUILD VERY HIGH WAVES ACROSS THE NEARSHORE
WATERS OF LAKE MICHIGAN AS WELL. THE WINDS AND WAVES WILL
EVENTUALLY EASE LATE ON FRIDAY.

LMZ643>646-110530-
/O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
429 PM CDT WED APR 10 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. 

* WINDS: EAST TO NORTHEAST 15 TO 30 KNOTS THROUGH THURSDAY 
  AFTERNOON. FREQUENT GALES TO 35 KNOTS. WINDS SLOWLY 
  DIMINISHING THURSDAY NIGHT AND FRIDAY. 

* WAVES: BUILDING TO 6 TO 10 FEET THIS EVENING...AND THEN UP TO 8
  TO 12 FEET TONIGHT AND THURSDAY. WAVES SLOWLY SUBSIDING
  THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
361 
WHUS73 KMKX 110118
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CDT WED APR 10 2013

...STRONG GUSTY WINDS DEVELOPING TONIGHT...

.A TIGHTENING PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN
RESPONSE TO DEVELOPING LOW PRESSURE MOVING NORTHEAST THROUGH
ILLINOIS WILL RESULT IN STRONG NORTHEAST WINDS DEVELOPING
OVERNIGHT. THESE STRONG WINDS ARE EXPECTED TO GUST TO 35 KNOTS AT
TIMES. THIS PROLONGED PERIOD OF HIGHER ONSHORE WINDS HAS ALSO
RESULTED IN PERSISTENT HIGH WAVES OVER THE NEARSHORE WATERS OF
LAKE MICHIGAN.

LMZ643>646-110930-
/O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
818 PM CDT WED APR 10 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY. 

* WINDS: EAST TO NORTHEAST 15 TO 30 KNOTS THROUGH THURSDAY
  AFTERNOON. FREQUENT GUSTS TO 35 KNOTS. WINDS SLOWLY DIMINISHING
  THURSDAY NIGHT AND FRIDAY.

* WAVES: 8 TO 12 FEET TONIGHT...UP TO 14 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
784 
WHUS73 KMKX 110846
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT THU APR 11 2013

...STRONG GUSTY EAST WINDS TODAY...

.A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN
RESPONSE TO LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL
RESULT IN STRONG NORTHEAST WINDS TODAY. THESE STRONG WINDS ARE
EXPECTED TO GUST TO 35 KNOTS AT TIMES. THIS PROLONGED PERIOD OF
HIGHER ONSHORE WINDS HAS ALSO RESULTED IN PERSISTENT HIGH WAVES
OVER THE NEARSHORE WATERS OF LAKE MICHIGAN.

THE WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON AS THE LOW
PRESSURE SYSTEM MOVES INTO THE AREA AND THE PRESSURE GRADIENT
BEGINS TO RELAX. 

LMZ643>646-111700-
/O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 AM CDT THU APR 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS: EAST TO NORTHEAST GALES TO 35 KNOTS. WINDS SLOWLY
  DIMINISHING THIS AFTERNOON INTO TONIGHT. 

* WAVES: UP TO 14 FEET TODAY...GRADUALLY SUBSIDING THIS AFTERNOON
  AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
831 
WHUS73 KMKX 111422
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CDT THU APR 11 2013

...STRONG GUSTY EAST WINDS TODAY...

.A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES...IN
RESPONSE TO LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL
RESULT IN STRONG NORTHEAST WINDS TODAY. THESE STRONG WINDS ARE
EXPECTED TO GUST TO 35 KNOTS AT TIMES. THIS PROLONGED PERIOD OF
HIGHER ONSHORE WINDS HAS ALSO RESULTED IN PERSISTENT HIGH WAVES
OVER THE NEARSHORE WATERS OF LAKE MICHIGAN.

THE WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON AS THE LOW
PRESSURE SYSTEM MOVES INTO THE AREA AND THE PRESSURE GRADIENT
BEGINS TO RELAX.

LMZ643>646-112100-
/O.CON.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 AM CDT THU APR 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS: EAST TO NORTHEAST GALES TO 35 KNOTS. WINDS SLOWLY 
  DIMINISHING THIS AFTERNOON INTO TONIGHT. 

* WAVES: UP TO 14 FEET TODAY...GRADUALLY SUBSIDING THIS 
  AFTERNOON AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEB

WWW.WEATHER.GOV/MKX
300 
WHUS73 KMKX 112101
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 PM CDT THU APR 11 2013

...SMALL CRAFT ADVISORY THROUGH EARLY FRIDAY...

.WINDS AND WAVES WILL SLOWLY DIMINISH AS LOW PRESSURE MOVES
OVERHEAD. WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT
CRITERIA BY 4 AM FRIDAY IN THE SOUTHERN ZONES AND 7 AM IN THE
NORTHERN ZONES.

LMZ643-644-120515-
/O.CAN.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
/O.NEW.KMKX.SC.Y.0043.130411T2101Z-130412T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
401 PM CDT THU APR 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: EAST WIND 10 TO 20 KNOTS...EASING TO 5 TO 10 KNOTS AFTER
  MIDNIGHT. GUSTS TO AROUND 25 KNOTS EARLY IN THE EVENING.

* WAVES: WAVES 8 TO 12 FEET SUBSIDING TO 2 TO 4 FEET EARLY IN THE
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-120515-
/O.CAN.KMKX.GL.W.0012.000000T0000Z-130411T2100Z/
/O.NEW.KMKX.SC.Y.0043.130411T2101Z-130412T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 PM CDT THU APR 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: EAST WIND 10 TO 15 KNOTS VEERING SOUTH 5 TO 10 KNOTS
  AFTER MIDNIGHT...THEN VEERING SOUTHWEST EARLY IN THE MORNING.
  GUSTS TO AROUND 20 KNOTS EARLY IN THE EVENING.

* WAVES: WAVES 6 TO 10 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MEB

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 9, 3:57 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 9, 3:57 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT TUE APR 9 2013

.SHORT TERM...

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH

AREA OF SHOWERS AND THUNDERSTORMS SHIFTING EAST NORTHEAST THROUGH
PORTIONS OF THE AREA...MAINLY FROM NORTH OF MADISON SOUTHEAST TO THE
RACINE AND KENOSHA AREAS. THIS PRECIPITATION CONTINUES TO FORM ON
850MB CONVERGENCE/FRONTOGENESIS RESPONSE EXTENDING WEST TO EAST
ACROSS THE AREA. 500MB SHORTWAVE TROUGH ALSO HELPING WITH UPWARD
VERTICAL MOTION. SOME OF THE STORMS MAY PRODUCE SMALL HAIL INTO
EARLY THIS EVENING...GIVEN WEAK ELEVATED CAPE AND STRONG DEEP LAYER
SHEAR. THIS SHOULD SHIFT THROUGH THE AREA BY EVENING.

LATEST RADAR MOSAIC IMAGERY FROM ACROSS THE REGION SHOWS MORE LIGHT
SHOWERS DEVELOPING ON 850MB CONVERGENCE/FRONTOGENESIS RESPONSE AREA
EXTENDING INTO WESTERN IOWA AND NORTHERN ILLINOIS/SOUTHWEST
WISCONSIN. THIS AREA SHOULD CONTINUE TO GRADUALLY DEVELOP INTO
SHOWERS AND SOME THUNDERSTORMS INTO THIS EVENING. 500MB SHORTWAVE
TROUGH WILL ALSO SHIFT INTO THE REGION FROM THE SOUTHWEST LATER
TONIGHT.

THUS...EXPECT SHOWERS/SOME STORMS TO GRADUALLY INCREASE IN AREAL
COVERAGE ACROSS THE AREA THIS EVENING...AND SHOULD AFFECT MOST OF
THE AREA LATER TONIGHT INTO WEDNESDAY. CONTINUED WITH INCREASING
POPS THIS EVENING...WITH HIGH POPS LATER TONIGHT AND WEDNESDAY.
NORTHEAST WINDS WILL BECOME GUSTY INTO TONIGHT AND WEDNESDAY. THIS
SHOULD KEEP TEMPERATURES COOL...ALONG WITH HELP FROM THE CLOUDS AND
PRECIPITATION.

WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

THE LARGE UPPER LOW WILL MOVE ACROSS THE PLAINS WED NT AND THROUGH
IA ON THU. THE ASSOCIATED SFC LOW WITH A TROUGH EXTENDING TO THE
WEST OF IT WILL SLOWLY SHIFT EWD FROM IA TO THE LOWER GREAT LAKES.
MAXIMUM LIFT...PCPN...TSTORMS WILL OCCUR WED NT INTO THU AM WHEN THE NOSE
OF A LLJ AND ASSOCIATED FRONTOGENESIS AFFECTS THE REGION. THIS
WILL BE AIDED ALOFT BY THE APPROACHING UPPER LOW AND RIGHT
ENTRANCE REGION TO A STRONG W-E JET STREAM OVER SRN CANADA. THE
DRY SLOT WILL LESSEN PCPN INTENSITY THU AFT BUT THE UPPER LOW WILL
MOVE OVERHEAD THU NT AND LINGER INTO FRI. LGT RAIN THU AFTERNOON
WITH SLOWLY CHANGE TO LIGHT SNOW THU NIGHT WITH ALL SNOW ON FRI.
ONLY MINOR SNOW ACCUMS ARE EXPECTED.

FLOOD WATCH TO CONTINUE THROUGH FRI AM WITH AN ADDITIONAL 2 TO 2.5
INCHES EXPECTED ON TOP OF AN ALREADY 1 TO 3 INCHES. RIVERS ARE
ALREADY GOING INTO FLOOD WITH SOME RIVERS LIKELY TO REACH MODERATE
FLOOD STAGE.

.LONG TERM...

FRIDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM

EXTENDED MODELS DEPICT POLAR HIGH PRESSURE SETTLING OVER THE AREA
ON SAT WITH CONTINUED COOL TEMPS. A STRONG POLAR TROUGH WILL THEN
INDUCE CYCLOGENESIS OVER THE NRN PLAINS SAT AND SAT NIGHT WITH THE
LOW LIFTING NEWD INTO SRN ONTARIO CANADA SUN NT AND MON. GOOD
CHANCES OF RAIN ARE FORECAST WITH THE WARM FRONT...THEN THE COLD
FRONT DURING THIS PERIOD. THE COLD FRONT MAY THEN STALL JUST TO
THE SOUTH WITH LOW TO MID LEVEL WARM ADVECTION AND FRONTOGENESIS
TO BRING MORE RAIN FOR TUE.

&&

.AVIATION/00Z TAFS/...

CURRENT SHOWER/STORM ACTIVITY WILL LINGER FOR THE NEXT HOUR OR TWO
BEFORE MOVING OFF TO THE EAST NORTHEAST. THERE MAY BE A LULL IN THE
PRECIPITATION FOR A TIME THROUGH EARLY THIS EVENING...BEFORE NEXT
ROUND OF SHOWERS/STORMS WILL GRADUALLY DEVELOP AND SHIFT EAST
NORTHEAST THROUGH TAF SITES LATER THIS EVENING INTO WEDNESDAY. SOME
UNCERTAINTY WITH THE EXACT TIMING OF SHOWERS/STORMS INTO THE AREA
LATER THIS EVENING. CEILINGS AND VISIBILITIES WILL BE AROUND
ALTERNATE MINIMUMS WITH ANY SHOWERS AND STORMS INTO EARLY
EVENING...WITH MVFR TO VFR VISIBILITIES OTHERWISE.

EXPECT CEILINGS AND VISIBILITIES AROUND ALTERNATE MINIMUMS WHEN
SHOWERS/SOME STORMS ARRIVE LATER THIS EVENING INTO WEDNESDAY...WITH
AIRPORT MINIMUMS POSSIBLY BEING REACHED WITHIN ANY STORMS. NORTHEAST
WINDS WILL INCREASE IN MAGNITUDE AND BECOME GUSTY BY THIS
EVENING...LINGERING INTO WEDNESDAY. SOME FOG WILL BE FOUND NEAR THE
SHORELINE...BUT SHOULD REMAIN AWAY FROM MILWAUKEE AND KENOSHA SO DID
NOT MENTION IN TAFS.

.MARINE...

HELD OFF ON ISSUING ANOTHER MARINE DENSE FOG ADVISORY ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN. AREA WEB CAMERAS ARE SHOWING
VISIBILITIES GOING UP AND DOWN QUITE A BIT OVER THE WATERS.
INCREASING NORTHEAST WINDS ACROSS THE WATERS...WHICH WILL CONTINUE
TO STRENGTHEN INTO TONIGHT AND WEDNESDAY...SHOULD KEEP THE LOW
LEVELS MIXED ENOUGH TO PREVENT WIDESPREAD DENSE FOG. DEW POINTS
SHOULD REMAIN AROUND THE LAKE TEMPERATURE DURING THIS TIME...WHICH
SHOULD KEEP WIDESPREAD DENSE FOG LIMITED. EVENING SHIFT WILL HAVE TO
MONITOR.

SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO FRIDAY. GUSTY NORTHEAST
WINDS WILL DEVELOP BY EVENING...AND LINGER THROUGH WEDNESDAY
NIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS WITH THE APPROACHING
LOW PRESSURE SYSTEM FROM THE SOUTHWEST. WINDS WILL BACK EAST
THURSDAY AS THE LOW PASSES TO THE SOUTHEAST...BEFORE GRADUALLY
BACKING TO THE NORTH AND WEAKENING FRIDAY. THESE WINDS WILL GENERATE
HIGH WAVES ALONG THE SHORE AND IN THE NEARSHORE WATERS INTO FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ046-047-051-052-
     056>060-062>072.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LMZ643>646.

&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD
WEDNESDAY NIGHT THROUGH TUESDAY...GEHRING
Hazardous weather outlook, Apr 9, 4:16 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 PM CDT TUE APR 9 2013

WIZ046-047-051-052-056>060-062>072-100830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
416 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT. SCATTERED THUNDERSTORMS AND MODERATE TO
HEAVY RAIN IS EXPECTED TONIGHT.

SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. SEVERAL ROUNDS OF
MODERATE TO HEAVY RAINFALL...INCLUDING THUNDERSTORMS ARE EXPECTED
INTO THURSDAY DUE TO LOW PRESSURE TRACKING EAST ALONG A STRONG
STATIONARY FRONT OVER IOWA AND ILLINOIS.

RIVERS WILL CONTINUE TO RISE WITH MANY REACHING MINOR FLOOD STAGE.
SOME RIVERS WILL LIKELY REACH MODERATE FLOOD STAGE...WHICH INCLUDES
PORTIONS OF THE ROCK RIVER...BARABOO RIVER...AND THE FOX RIVER IN
SOUTHEAST WISCONSIN.

SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...BUT
HEAVY RAIN REPORTS AND FLOODING REPORTS ARE APPRECIATED.

LMZ643>646-100830-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
416 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK NORTHEAST WINDS AND
HIGH WAVES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AT
TIMES. SOME STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SMALL CRAFT ADVISORY WILL RUN THROUGH FRIDAY...DUE TO PERSISTENT
GUSTY NORTHEAST WINDS AND HIGH WAVES. SCATTERED THUNDERSTORMS ARE
EXPECTED THROUGH THURSDAY MORNING. SOME STORMS MAY PRODUCE SMALL
HAIL.

MG
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 9, 5:02 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
502 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HEAVY RAIN       WATERFORD               42.76N 88.22W
04/09/2013  M1.84 INCH       RACINE             WI   CO-OP OBSERVER

            1.84 INCHES OF RAIN SINCE 7 AM TODAY.

&&

BHAHN
Local storm report, Apr 9, 5:04 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HEAVY RAIN       SOUTH MILWAUKEE         42.91N 87.86W
04/09/2013  M2.02 INCH       MILWAUKEE          WI   CO-OP OBSERVER

            2.02 INCHES OF RAIN SINCE 7 AM TODAY.

&&

BHAHN
Local storm report, Apr 9, 6:20 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HEAVY RAIN       2 WSW RACINE            42.72N 87.82W
04/09/2013  M2.29 INCH       RACINE             WI   TRAINED SPOTTER

            1.79 INCHES OF RAIN SINCE 7 AM TODAY. 2.29 INCHES OF RAIN
            SINCE YESTERDAY.

&&

BHAHN
Local storm report, Apr 9, 6:49 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HEAVY RAIN       4 NW MUKWONAGO          42.91N 88.39W
04/09/2013  M2.45 INCH       WAUKESHA           WI   TRAINED SPOTTER

            STORM TOTAL. 1.8 INCHES SINCE 7 AM THIS MORNING.

&&

MBK
Local storm report, Apr 9, 6:56 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       3 S WAUKESHA AIRPORT    43.00N 88.23W
04/09/2013  M2.10 INCH       WAUKESHA           WI   TRAINED SPOTTER

            STORM TOTAL. 1.34 INCHES SINCE MIDNIGHT. 3S DOWNTOWN
            WAUKESHA.

&&

MBK
Local storm report, Apr 9, 7:05 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HEAVY RAIN       3 SE SULLIVAN           42.98N 88.55W
04/09/2013  M1.93 INCH       JEFFERSON          WI   OFFICIAL NWS OBS

            STORM TOTAL. 1.13 INCHES SINCE 1 AM CDT.

&&

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:58 PM CDTRiver Flood WarningMKXMilwaukee62 hr
Apr 9, 10:02 PM CDTRiver Flood WarningMKXRacine5 days
Apr 9, 10:21 PM CDTRiver Flood WarningMKXRacine3 days
Apr 10, 1:12 AM CDTWinter Weather AdvisoryMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 2 more6 hr
Apr 10, 10:37 AM CDTRiver Flood WarningMKXJefferson48 hr
Apr 10, 10:37 AM CDTRiver Flood WarningMKXGreen Lake, Waushara, Winnebago20 days
Apr 10, 3:30 PM CDTFreezing Rain AdvisoryMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk18 hr
Apr 10, 3:57 PM CDTRiver Flood WarningMKXWaukesha4 days
Apr 10, 6:25 PM CDTRiver Flood WarningMKXOzaukee12 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.